MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AM PICC 2L 5.5FRX55CM 130CM HYDR NIT SWG; INTRODUCER, CATHETER

ARROW INTERNATIONAL LLC ARROW AM PICC 2L 5.5FRX55CM 130CM HYDR NIT SWG; INTRODUCER, CATHETER
Catalog Number PR-45552-HPHNL
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "on (b)(6) 2026 at 14:45, dr.Began the picc line using ultrasound guidance to insert the introducer needle, 21 g x 7 cm.She did get blood return and then inserted the 0.018" guidewire.The guidewire was advanced but did not enter into the vessel.The needle was repositioned and she re-attempted advancing the guidewire.Guidewire did not advance, she pulled the guidewire out, and fluoroscopy showed the tip of the guidewire broke off and within the subcutaneous tissues of the right upper extremity." the piece of the guidewire remained inside the patient.There was no medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "on (b)(6) 2026, at 1445, dr.Began the picc line using ultrasound guidance to insert the introducer needle, 21g x 7cm.She did get blood return and then inserted the 0.018" guidewire.The guidewire was advanced but did not enter into the vessel.The needle was repositioned and she re-attempted advancing the guidewire.Guidewire did not advance, she pulled the guidewire out, and fluoroscopy showed the tip of the guidewire broke off and within the subcutaneous tissues of the right upper extremity." the piece of the guidewire remained inside the patient.There was no medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one 45cm guide wire for analysis.Signs of use in the form of biological material were observed on the guide wire.Visual analysis confirmed that the guide wire was separated at the coiled section.Microscopic examination confirmed that the core and coil wires were broken.The core wire tip is tapered and discolored at the point of separation.The guide wire length from the proximal end to the point of separation on the core wire measured 40.2cm, which is not within the specification limits of 43.75cm-46.25cm per the guide wire product drawing.This is consistent with the customer report that a portion of the guide wire separated during use.The guide wire outer diameter measured 0.0175" , which is within the specification limits of 0.0160"-0.0185" per the guide wire product drawing.The guide wire was inserted through a lab inventory 21ga introducer needle.Resistance was encountered at the unraveled section.All functional sections passed with no issue.Performed per ifu statement, "raise thumb and pull arrow advancer approximately 4 - 8 cm away from introducer needle.Lower thumb onto arrow advancer and while maintaining a firm grip on guidewire, push assembly into needle to further advance guidewire.Continue until guidewire reaches desired depth".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to venospasm, vessel perforation, bleeding, or component damage".The ifu also states, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The report of a separated guide wire was confirmed through examination of the returned sample.The guide wire core and coil wires were separated.The separated portion of the guide wire and the 21ga introducer needle were not returned.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 1 pound.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event; however, the probable cause of guide wire and needle resistance could not be determined based upon the information provided and without the needle being returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW AM PICC 2L 5.5FRX55CM 130CM HYDR NIT SWG
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24638933
Report Number9680794-2026-00199
Device Sequence Number15913325
Product Code OFC
UDI-Device Identifier10801902215793
UDI-Public(01)10801902215793(11)250805(17)261130(10)33F25D0022(21)
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue NumberPR-45552-HPHNL
Device Lot Number33F25D0022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer03/23/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown